Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 365, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 23, 2004, 3:35 PM CDT for Benton County, Marshall County, Mississippi. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 23, 2004, 3:35 PM CDT (20:35 UTC)
- Expired
- Oct 23, 2004, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Benton County, MS, Marshall County, MS
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 3:40 PM CDT | TSTM WND DMG | 4 Wsw Ashland, MS | POWER POLE BENT, TREES DOWN ON REEVES ROAD AND LIBERTY CHURCH ROAD. |
| Oct 23, 3:40 PM CDT | TSTM WND DMG | Holly Springs, MS | TREES DOWN, HOUSE ROOFS OFF, AND STORAGE SHED ON ROAD |
| Oct 23, 3:40 PM CDT | TORNADO 1 | 2 Ene Marianna, MS | SEVERAL TREES UPROOTED, ROOF PARTIALLY REMOVED FROM HOME, STORAGE SHED OVERTURNED, TWO MOBILE HOMES PARTIALLY DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 232035 SVRMEM MSC009-093-232100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT SAT OCT 23 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN NORTHEAST MISSISSIPPI MARSHALL COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 400 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF HOLLY SPRINGS...MOVING EAST AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 400 PM CDT INCLUDE... HOLLY SPRINGS... SLAYDEN... LAMAR... ASHLAND...CANAAN... .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3494 8961 3464 8958 3467 8912 3497 8911 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 2:00 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 23, 2:00 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT SAT OCT 23 2004 .DISCUSSION... COLD FRONT BEGINNING TO PUSH INTO WESTERN ARKANSAS THIS AFTERNOON. A LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS IS STRETCHING FROM PARIS TENNESSEE TO WEST HELENA ARKANSAS. THIS LINE WILL CONTINUE MOVING EASTWARD THIS AFTERNOON INTO THIS EVENING. BIG QUESTION OF THIS FORECAST PACKAGE IS WILL ANYTHING REDEVELOP BEHIND THIS LINE. REGIONAL RADAR IS SHOWING A FEW SMALL SHOWERS ACROSS SOUTHERN MISSOURI. DON/T KNOW IF THIS WILL CONTINUE TO DEVELOP SOUTHWARD OR NOT. MODELS ARE SHOWING PRECIPITATION ONLY ACROSS EASTERN AREAS OF THE CWA THIS EVENING. WILL WAIT TO MAKE A LAST MINUTE CALL WHETHER TO KEEP POPS ACROSS WESTERN ZONES OR NOT. CLOUDS SHOULD BEGIN TO DECREASE OVERNIGHT ALLOWING FOR SOME FOG TO DEVELOP ACROSS THE MIDSOUTH. WILL KEEP MENTION OF FOG IN FORECAST. SFC HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY IN ADDITION TO AN UPPER RIDGE ALOFT. THIS WILL KEEP DRY AND MOSTLY CLEAR/PARTLY CLOUDY CONDITIONS AROUND THROUGH MONDAY. A WARM FRONT WILL BEGIN TO MOVE NORTHWARD INTO SOUTHWESTERN SECTIONS OF THE CWA ON MONDAY NIGHT. THIS FRONT WILL BRING SLIGHT CHANCES FOR SHRA/TSRA THROUGH TUESDAY NIGHT MAINLY FOR SOUTHWESTERN TO WESTERN PORTIONS OF THE MIDSOUTH BEFORE LIFTING NORTHWARD. WARM FRONT WILL BE FAR ENOUGH NORTH WITH COLD FRONT FAR ENOUGH WEST TO KEEP THE MIDSOUTH DRY THROUGH THURSDAY. ALTHOUGH EXPECT PARTLY TO MOSTLY CLOUDY CONDITIONS DURING THIS TIME. COLD FRONT WILL MOVE INTO THE AREA THURSDAY NIGHT AND WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE CWA THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL MOVE INTO THE AREA ON SATURDAY BRINING DRY CONDITIONS BACK TO THE MIDSOUTH WITH NEAR NORMAL TEMPERATURES. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. KRS
Hazardous weather outlook, Oct 23, 11:00 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CDT SAT OCT 23 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-241000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1100 AM CDT SAT OCT 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO WORK EAST ACROSS THE MID SOUTH THROUGHOUT THE AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH THIS INITIAL AREA OF PRECIPITATION. THE PRECIPITATION WILL END ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL EARLY THIS AFTERNOON. SOME SUNSHINE IS EXPECTED LATER THIS AFTERNOON ACROSS THE DELTA REGION. ISOLATED THUNDERSTORMS MAY REDEVELOP ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL LATE THIS AFTERNOON AS THE COLD FRONT PUSHES INTO THE INCREASINGLY UNSTABLE AIRMASS OVER THE DELTA. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. THE THREAT OF STORMS WILL SHIFT EASTWARD INTO WEST TENNESSEE AND NORTH MISSISSIPPI DURING THE EARLY EVENING BEFORE ENDING DUE TO LOSS OF HEATING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KRS
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 4:18 PM CDT | Tornado Warning | MEG | Yalobusha | 27 min |
| Oct 23, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 30 min |
| Oct 23, 5:22 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 38 min |
| Oct 23, 5:51 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 24 min |
| Oct 23, 6:09 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 51 min |
| Oct 23, 6:22 PM CDT | Tornado Warning | MEG | Chickasaw, Monroe | 38 min |
| Oct 23, 6:27 PM CDT | Tornado Warning | MEG | Chickasaw, Monroe | 48 min |
| Oct 23, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.